Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2021, 3:48 PM MDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 6, 2021, 4:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.25 in
- Wind
- 30
The radar
The Pocatello radar (KSFX), 214 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WWUS85 KTFX 062148
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
348 PM MDT Fri Aug 6 2021
MTZ015-055-062215-
Madison MT-Gallatin MT-
348 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southeastern Madison
and south central Gallatin Counties through 415 PM MDT...
At 347 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Divide Lake to 17 miles southwest of
Crescent Lake to 9 miles northwest of Henrys Lake. Movement was south
at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Yellowstone and Yellowstone Village.
This includes the following highways...
Highway 191 between mile markers 1 and 10.
Highway 287 between mile markers 1 and 8 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Hebgen Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4468 11127 4473 11132 4473 11136 4475 11138
4471 11141 4472 11148 4480 11152 4499 11138
4499 11110 4467 11110 4465 11127
TIME...MOT...LOC 2147Z 343DEG 8KT 4488 11103 4492 11128 4485 11140
4477 11148
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:51 PM MDT, 57 minutes earlier.
Area forecast discussion, Aug 6, 2:51 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 251 PM MDT Fri Aug 6 2021 .SYNOPSIS... A few thunderstorms will move through Southwest MT this evening, while dry conditions are expected across the entire region on Saturday. It will continue to be very warm on Saturday, but a strong cold front will move across the area on Sunday, bringing in rain and cooler temperatures. However, it turns warm and dry again by late next week. && .DISCUSSION... Tonight through Saturday...Expect showers/thunderstorms this evening, mostly south of a Helena to Lewistown line. The storms will be slow moving, so heavy rainfall will be possible in isolated areas. Otherwise, lightning will be the main impact. One more very warm day is expected on Saturday, with afternoon highs around 90 degrees. The region will be in-between storm systems, so generally dry conditions are expected on Saturday across the area. Sunday through Monday...A summer storm will move across the region on Sunday. Expect a cold front to move through the area from west to east, mostly late Sunday morning through Sunday afternoon. Most of the precipitation will fall for areas north of I-90. Some rainfall amounts of 1 to 1.5 inches will be possible along the Rocky Mountain Front and along the Hi-line area. Additionally, it will be windy, especially over Southwest MT. Temperatures are likely to fall into the 60s and lower 70s behind the front. Some snowflakes can't be ruled out at the highest peaks, generally above 8000 feet. Below normal temperatures continue on Monday, as precipitation ends. Tuesday through Friday...Overall expect a significant warming trend for the middle/later portions of next week. Afternoon highs could be 4 to 8 degrees warmer than currently forecast should the warmer models pan out. Generally dry conditions expected as well across the region. Brusda && .AVIATION... 1045 AM MDT Fri Aug 6 2021 (06/18Z TAF period) Overall VFR conditions are expected across much of the region during the period, smoke will limit distant visibility and could reduce to some MVFR conditions at times. Additionally, a few thunderstorms are expected this afternoon/evening, mostly over Southwest MT, with some short periods of MVFR conditions possible in/near any thunderstorm activity. Distant mountains/passes will be obscured at times by smoke. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Expect an increase in surface winds and lower humidity on Saturday, but no fire weather highlights are planned for at this time. For Sunday, it will be windy over the region, along with low humidity ahead of a strong cold front. Expect a surface wind shift to the north behind the front. Thus a fire weather watch has been issued for fire Zone 118, as that region has the highest potential for critical fire weather conditions. Up to 1 inch of rain will fall over much of North Central MT on Sunday, with much lesser amounts further south. However, after a cool day Monday, expect a return to hot temperatures and mostly dry conditions by late next week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 59 89 59 76 / 10 0 0 80 CTB 57 82 54 63 / 0 0 10 90 HLN 59 91 60 84 / 20 0 0 80 BZN 51 88 53 87 / 30 0 10 40 WYS 41 75 42 78 / 60 10 0 10 DLN 48 83 51 81 / 30 0 0 40 HVR 62 90 60 79 / 10 0 0 50 LWT 56 87 57 83 / 30 0 10 50 && .TFX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening Helena and Townsend Ranger Districts of the Helena National Forest. Fire Weather Watch from Sunday afternoon through Sunday evening Deerlodge/Western Beaverhead National Forest. Fire Weather Watch from Sunday afternoon through Sunday evening Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 6, 1:40 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
140 PM MDT Fri Aug 6 2021
MTZ008-062045-
Beaverhead MT-
140 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of south central
Beaverhead County through 245 PM MDT...
At 140 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Lima, or 35 miles southwest of Dillon, moving
south at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Beaverhead County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4456 11304 4458 11306 4485 11305 4488 11284
4457 11271 4455 11305
TIME...MOT...LOC 1940Z 354DEG 15KT 4474 11292
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 6, 2:13 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Great Falls MT
213 PM MDT Fri Aug 6 2021
MTZ008-015-062115-
Madison MT-Beaverhead MT-
213 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of south central Madison
and southeastern Beaverhead Counties through 315 PM MDT...
At 212 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 22 miles south of Virginia City to 7 miles
northwest of Lima to 16 miles east of Leadore. Movement was southeast
at 10 mph.
HAZARD...Winds in excess of 30 mph and pea-size to half-inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lima, Dell and Snowline.
This includes Interstate 15 between mile markers 8 and 33 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4446 11297 4451 11302 4452 11301 4455 11305
4456 11304 4460 11308 4464 11305 4474 11312
4510 11199 4489 11168 4455 11256
TIME...MOT...LOC 2012Z 326DEG 12KT 4497 11193 4470 11271 4465 11304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 6, 3:09 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Great Falls MT
309 PM MDT Fri Aug 6 2021
MTZ008-015-062145-
Madison MT-Beaverhead MT-
309 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of south central Madison
and southeastern Beaverhead Counties through 345 PM MDT...
At 308 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 24 miles northwest of Henrys Lake to 11 miles
north of Lima to 24 miles west of Monida to 16 miles southeast of
Gilmore. Movement was south at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lima, Dell, Bannack Pass and Snowline.
This includes Interstate 15 between mile markers 2 and 24 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4440 11289 4441 11294 4445 11300 4448 11300
4491 11251 4499 11174 4480 11152 4467 11206
4447 11257 4449 11260 4450 11274 4444 11283
4438 11282 4436 11284
TIME...MOT...LOC 2108Z 357DEG 5KT 4491 11174 4479 11251 4459 11281
4435 11296
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 6, 3:19 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Great Falls MT
319 PM MDT Fri Aug 6 2021
MTZ050-051-062145-
Fergus MT-Judith Basin MT-
319 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southeastern Judith
Basin and southwestern Fergus Counties through 345 PM MDT...
At 318 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Stanford to 20 miles south of
Hobson. Movement was east at 5 to 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sapphire Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4669 10966 4670 10982 4675 10996 4674 11003
4675 11005 4671 11015 4672 11020 4671 11023
4675 11032 4695 11033 4696 11008 4678 10988
TIME...MOT...LOC 2118Z 289DEG 12KT 4691 11027 4672 11003
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 6, 3:37 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Great Falls MT
337 PM MDT Fri Aug 6 2021
MTZ012-054-062230-
Cascade MT-Meagher MT-
337 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of north central
Meagher and southeastern Cascade Counties through 430 PM MDT...
At 336 PM MDT, Doppler radar was tracking a strong thunderstorm 27
miles southeast of Cascade, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4696 11134 4710 11132 4705 11086 4689 11088
TIME...MOT...LOC 2136Z 280DEG 16KT 4702 11125
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 6, 3:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
348 PM MDT Fri Aug 6 2021
MTZ015-055-062215-
Madison MT-Gallatin MT-
348 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southeastern Madison
and south central Gallatin Counties through 415 PM MDT...
At 347 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Divide Lake to 17 miles southwest of
Crescent Lake to 9 miles northwest of Henrys Lake. Movement was south
at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Yellowstone and Yellowstone Village.
This includes the following highways...
Highway 191 between mile markers 1 and 10.
Highway 287 between mile markers 1 and 8 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Hebgen Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4468 11127 4473 11132 4473 11136 4475 11138
4471 11141 4472 11148 4480 11152 4499 11138
4499 11110 4467 11110 4465 11127
TIME...MOT...LOC 2147Z 343DEG 8KT 4488 11103 4492 11128 4485 11140
4477 11148
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:16 PM MDT | Special Weather Statement | TFX | Lewis and Clark, Meagher | 29 min |
| Aug 5, 6:24 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 36 min |
| Aug 5, 6:47 PM MDT | Special Weather Statement | TFX | Cascade, Judith Basin, Meagher, Teton | 58 min |
| Aug 5, 7:31 PM MDT | Special Weather Statement | TFX | Beaverhead | 29 min |
| Aug 5, 8:15 PM MDT | Special Weather Statement | TFX | 30 min | |
| Aug 5, 9:34 PM MDT | Special Weather Statement | TFX | Beaverhead | 26 min |
| Aug 6, 1:01 PM MDT | Special Weather Statement | TFX | Beaverhead | 59 min |
| Aug 6, 1:40 PM MDT | Special Weather Statement | TFX | Beaverhead | 65 min |
| Aug 6, 2:21 PM MDT | Fire Weather Watch | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 20 hr |
| Aug 6, 3:19 PM MDT | Special Weather Statement | TFX | Judith Basin | 26 min |
| Aug 6, 3:37 PM MDT | Special Weather Statement | TFX | Cascade | 53 min |
| Aug 6, 4:10 PM MDT | Special Weather Statement | TFX | 65 min | |
| Aug 6, 4:25 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.